×

zbMATH — the first resource for mathematics

On nonautonomous functional differential equations. (English) Zbl 0949.34063
The author investigates the existence of an evolution family for the nonautonomous Cauchy problem \[ x'(t)= A(t) x(t),\quad 0\leq s\leq t\leq T,\quad x(s)= x, \] in a Banach space \(X\). Each \(A(t)\) is a linear operator on \(X\). The following result is obtained:
Let \(X\), \(Y\), and \(D\) be Banach spaces, \(D\) densely and continuously imbedded in \(X\). Let \(A(t)\in L(D,X)\), \(L(t)\in L(D, Y)\), \(\Phi(t)\in L(X,Y)\) be such that
(i) \(t\to A(t)x\), \(L(t)x\) are \(C^1\) for all \(x\in D\),
(ii) \(\{A_0(t)\}_{0\leq t\leq T}\) with \(A_0(t)\) defined as \(A(t)\) restricted to \(\text{ker }L(t)\) is stable,
(iii) \(L(t)\) is surjective for every \(t\in [0,T]\),
(iv) \(t\to \Phi(t)x\) is \(C^1\) for all \(x\in E\),
(v) there exist constants \(\gamma> 0\), \(v\in\mathbb{R}\) such that \(\|L(t)x\|\geq \gamma(\lambda- v)\|x\|\) for all \(x\in \text{ker}(\lambda- A(t))\), and all \(\lambda> v\).
Then there is an evolution family \(\{U_\Phi(t, s)\}_{0\leq s\leq t\leq T}\) generated by \(\{A_\Phi(t)\}_{0\leq t\leq T}\) where \(A_\Phi\) is \(A\) restricted to \(\text{ker}(L- \Phi)\), and \[ {\partial\over\partial t} U_\Phi(t, s)x= A_\Phi(t) U_\Phi(t, s)x \] for every \(x\in D(A_\Phi(s))\).
Some applications are given. The proof is based on a generalization of an idea by G. Greiner [Houston J. Math. 13, 213-229 (1987; Zbl 0639.47034)].

MSC:
34K30 Functional-differential equations in abstract spaces
34K05 General theory of functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Dyson, J.; Villella-Bressan, R., Functional differential equations and non-linear evolution operators, Proc. roy. soc. Edinburgh sect. A, 75, 223-234, (1975/1976) · Zbl 0361.34055
[2] Dyson, J.; Villella-Bressan, R., Semigroups of translations associated with functional and functional differential equations, Proc. roy. soc. Edinburgh sect. A, 82, 171-188, (1979) · Zbl 0419.47032
[3] Faheem, M.; Rao, M.R.M., Functional differential equations of delay type and nonlinear evolution in L_p-space, J. math. anal. appl., 123, 73-103, (1987) · Zbl 0637.34055
[4] Goldstein, J.A., On the absence of necessary conditions for linear evolution operators, Proc. amer. math. soc., 64, 177-180, (1977)
[5] Greiner, G., Perturbing the boundary conditions of a generator, Houston J. math., 13, 213-229, (1987) · Zbl 0639.47034
[6] Hale, J., Theory of functional differential equations, (1977), Springer-Verlag New York/Heidelberg/Berlin
[7] Kappel, F., Semigroups and delay equations, Semigroups, theory and applications, II (Proceedings trieste 84), Pitman research notes in mathematics series, 152, (1986), Pitman London, p. 136-176 · Zbl 0622.47041
[8] Kato, T., Linear evolution equations of hyperbolic type, J. fac. sci. univ. Tokyo, 17, 241-258, (1970) · Zbl 0222.47011
[9] Kellermann, H., Linear evolution equations with time-dependent domain, Semesterbericht funktionalanalysis Tübingen, (1985-1986), Wintersemester
[10] Nagel, R., One-parameter semigroups of positive operators, Lecture notes in mathematics, 1184, (1986), Springer-Verlag Berlin
[11] Nagel, R., Towards a “matrix theory” for unbounded operator matrices, Math. Z., 201, 57-68, (1989) · Zbl 0672.47001
[12] Pazy, A., Semigroups of linear operators and applications to partial differential equations, (1983), Springer-Verlag Berlin · Zbl 0516.47023
[13] Plant, A.T., Nonlinear semigroups of translations in Banach space generated by functional differential equations, J. math. anal. appl., 60, 67-74, (1977) · Zbl 0366.47021
[14] Rhandi, A., Extrapolation methods to solve nonautonomous retarded partial differential equations, Studia math., 126, 219-233, (1997) · Zbl 0907.47041
[15] Ruess, W.M.; Summers, W.H., Operator semigroups for functional differential equation with delay, Trans. amer. math. soc., 341, 605-719, (1994) · Zbl 0794.34067
[16] Tanabe, H., Equations of evolution, (1979), Pitman London
[17] Tanaka, N., Quasilinear evolution equations with non-densely defined operators, Differential integral equations, 5, 1067-1106, (1996) · Zbl 0942.34053
[18] Webb, G.F., Autonomous nonlinear functional differential equations and nonlinear semigroups, J. math. anal. appl., 46, 1-12, (1974) · Zbl 0277.34070
[19] Webb, G.F., Functional differential equations and nonlinear semigroups in L^p-space, J. differential equations, 20, 71-89, (1976) · Zbl 0285.34046
[20] Webb, G.F.; Badii, M., Nonlinear nonautonomous functional differential equations in L^p spaces, Nonlinear anal., 5, 203-223, (1981) · Zbl 0451.34062
[21] Webb, G.F.; Badii, M., Representation of solutions of functional differential equations with time-dependent delays, Houston J. math., 6, 577-594, (1981) · Zbl 0476.34056
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.